Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Mar 12, 1999, 7:43 AM CST for Menard County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 1999, 7:43 AM CST (13:43 UTC)
- Expired
- Mar 12, 1999, 8:15 AM CST
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Menard County, TX
The radar
The San Angelo radar (KSJT), 83 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 6:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2301 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 4.5
- Supercell composite
- 17.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 121343 RRA TORSJT TXC327-121415- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 743 AM CST FRI MAR 12 1999 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... MENARD COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 815 AM CST * AT 743 AM CST... DOPPLER RADAR AT SAN ANGELO INDICATED A DEVELOPING TORNADO 13 MILES SOUTHWEST OF MENARD OR 12 MILES SOUTHEAST OF FORT MCKAVETT... MOVING EAST AT 25 MPH. LARGE HAIL IS ALSO LIKELY WITH THIS STORM. IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM AWAY FROM WINDOWS. TH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 12, 2:41 AM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Mar 12, 2:41 AM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 241 AM CST FRI MAR 12 1999 ETA AND AVN SOLUTIONS MATCHING UP FAIRLY WELL IN TIMING POSITIONING AND STRENGTH OF THE CLOSED UPPER LOW. AVN RUNNING JUST A LITTLE SLOWER BUT THE TRACK IS EXPECTED TO CROSS THE TX PANHANDLE AROUND THE SAT 06-12Z TIMEFRAME. AT THE SURFACE A STATIONARY FRONT CURRENTLY LOCATED FROM THE BIG BEND EASTWARD TO JUST SOUTH OF JCT EAST TO NEAR HOUSTON WILL TRACK VERY SLOWLY NORTHWARD TODAY. SURFACE LOW EXPECTED TO DEVELOP ALONG THE FRONT OVER WESTERN TX AND PUSH SLOWLY EAST ALONG THE STATIONARY FRONT AND WITH IT DRAG A PACIFIC FRONT ACROSS THE AREA THIS AFTERNOON. THIS WILL BRING IN A DRIER PUSH OF AIR AS MRH LEVELS FOR THIS AFTERNOON WILL BE ON THE DECREASE. IN ADVANCE OF ALL OF THIS HOWEVER...PVA AND UPPER DIFFLUENCE WILL BE IN PLACE LATER THIS MORNING AS UPPER LOW MOVES TOWARDS THE PANHANDLE. IN ADDITION...ATMOSPHERE IS QUITE UNSTABLE LATER THIS MORNING PARTICULARLY ACROSS THE SOUTHERN ZONES WITH CAPES OF 1800 J/KG AND LIS OF -8. WILL PUT CHANCE SHRS/TSTMS IN ALL ZONES FOR TODAY WITH BEST CHANCE ACROSS THE NORTH WHERE FLASH FLOOD WATCH IS IN EFFECT. AFTER DRIER WESTERLY PUSH SETS UP THIS AFTERNOON...WRAP AROUND MOISTURE TO RETURN FOR THE UPCOMING OVERNIGHT. NOT MUCH IN THE WAY OF DYNAMICS HOWEVER. PVA IN ADVANCE OF UPPER LOW WILL EXIT THE SE AND EASTERN AREAS BY 06Z WITH COLD FRONT TO PUSH INTO NORTHERN MOST AREAS AROUND 00Z SAT. WILL MENTION SLIGHT CHANCE FOR SHOWERS EARLY TONIGHT OVER ALL BUT THE SOUTHWEST. EXTENDED LOOKING PARTLY CLOUDY WITH A WARMING TREND. ABI 061/035 045/026 7320 SJT 068/039 050/027 6210 JCT 076/039 055/030 42-0 21
In the hours before
Special weather statement, Mar 12, 5:53 AM CST, 1 hour 50 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-130110- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 553 AM CST FRI MAR 12 1999 ...THUNDERSTORMS...A POSSIBLY FEW SEVERE...WILL BE LIKELY ACROSS MUCH OF WEST CENTRAL TEXAS TODAY... A WARM FRONT...LOCATED BETWEEN DEL RIO AND JUNCTION THIS MORNING... WILL GRADUALLY MOVE NORTHWARD INTO THE SOUTHERN AND CENTRAL SECTIONS OF THE AREA BY AFTERNOON. SOUTH OF THIS FRONT...CONDITIONS WILL REMAIN RELATIVELY WARM AND UNSTABLE...WHILE MUCH COOLER TEMPERATURES WERE PREVAILING NORTH OF THE FRONT ACROSS THE REST OF WEST CENTRAL TEXAS. AS A POTENT UPPER LEVEL STORM SYSTEM MOVES INTO WEST TEXAS LATER THIS MORNING...THIS UNSTABLE AIR MASS TO THE SOUTH WILL BE FORCED TO RIDE UP AND OVER THE COOLER AIR ACROSS THE NORTH... GENERATING WIDESPREAD SHOWERS AND THUNDERSTORMS. NORTH OF THE FRONTAL BOUNDARY...OR ROUGHLY NORTH OF A SAN ANGELO TO SAN SABA LINE...THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL. HOWEVER...ALONG AND SOUTH OF THE FRONT...OR SOUTH OF THE SAN ANGELO TO SAN SABA LINE...IT APPEARS THERE WILL BE SUFFICIENT WIND SHEAR TO MAKE ISOLATED TORNADOES A THREAT AS WELL. THE THUNDERSTORM THREAT WILL END FROM WEST TO EAST LATE THIS MORNING AND AFTERNOON AS A SECONDARY COLD FRONT MOVES THROUGH THE AREA. SPOTTER ACTIVATION MAY BE REQUIRED. THIS OUTLOOK WILL RESUME SCHEDULED ISSUANCE ON MARCH 15 1999. HOWEVER... THIS OUTLOOK WILL CONTINUE TO BE ISSUED AS NEEDED WHEN THUNDERSTORMS THREATEN WEST CENTRAL TEXAS. 07
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:09 PM CST | Severe Thunderstorm Warning | SJT | Haskell | 61 min |
| Mar 12, 5:08 AM CST | Severe Thunderstorm Warning | SJT | Schleicher | 32 min |
| Mar 12, 5:36 AM CST | Severe Thunderstorm Warning | SJT | Sutton | 34 min |
| Mar 12, 6:04 AM CST | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 46 min |
| Mar 12, 6:10 AM CST | Severe Thunderstorm Warning | SJT | Tom Green | 50 min |
| Mar 12, 6:23 AM CST | Severe Thunderstorm Warning | SJT | Taylor | 62 min |
| Mar 12, 6:28 AM CST | Severe Thunderstorm Warning | SJT | Runnels | 47 min |
| Mar 12, 6:40 AM CST | Severe Thunderstorm Warning | SJT | Jones | 65 min |
| Mar 12, 6:47 AM CST | Tornado Warning | SJT | Sutton | 33 min |
| Mar 12, 7:05 AM CST | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 45 min |
| Mar 12, 7:06 AM CST | Severe Thunderstorm Warning | SJT | Haskell | 64 min |
| Mar 12, 7:23 AM CST | Severe Thunderstorm Warning | SJT | Taylor | 62 min |
| Mar 12, 7:26 AM CST | Severe Thunderstorm Warning | SJT | Throckmorton | 34 min |
| Mar 12, 8:03 AM CST | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 62 min |
| Mar 12, 8:12 AM CST | Tornado Warning | SJT | Menard | 48 min |
| Mar 12, 8:26 AM CST | Flash Flood Warning | SJT | Menard | 3 hr |
| Mar 12, 8:50 AM CST | Tornado Warning | SJT | Mason, Menard | 80 min |
| Mar 12, 8:54 AM CST | Severe Thunderstorm Warning | SJT | McCulloch | 66 min |
| Mar 12, 9:11 AM CST | Tornado Warning | SJT | Tom Green | 49 min |
| Mar 12, 9:56 AM CST | Severe Thunderstorm Warning | SJT | San Saba | 64 min |
| Mar 12, 10:53 AM CST | Severe Thunderstorm Warning | SJT | San Saba | 32 min |
| Mar 12, 11:29 AM CST | Severe Thunderstorm Warning | SJT | Tom Green | 66 min |
| Mar 12, 12:09 PM CST | Severe Thunderstorm Warning | SJT | Coleman | 66 min |
| Mar 12, 1:19 PM CST | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 61 min |
| Mar 12, 2:06 PM CST | Severe Thunderstorm Warning | SJT | San Saba | 64 min |
| Mar 12, 2:33 PM CST | Tornado Warning | SJT | San Saba | 77 min |
| Mar 12, 3:50 PM CST | Severe Thunderstorm Warning | SJT | San Saba | 35 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.